Alert archive / South Carolina / Flood Watches in 2015

Flood Watch 2, NWS Columbia, SC

December 29, 20155 counties in Georgia; 10 counties in South Carolina

NWS Columbia, SC issued this flood watch at Dec 29, 2015, 2:10 PM EST for 5 counties in Georgia; 10 counties in South Carolina. It took effect at Dec 30, 2015, 1:00 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2015, 2:10 PM EST (19:10 UTC)
In effect from
Dec 30, 2015, 1:00 AM EST
Expired
Dec 31, 2015, 10:00 AM EST
In force
33 hr
Issued by
NWS Columbia, SC
Flood severity
None

Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 49 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WGUS62 KCAE 291910
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
210 PM EST TUE DEC 29 2015

...RAINFALL TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL FLOODING
ACROSS THE AREA...

.A COLD FRONT STALLED NEAR THE AREA WILL PROVIDE THE FOCUS FOR
SHOWERS AND A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
TONIGHT THROUGH WEDNESDAY NIGHT. THIS HEAVY RAINFALL MAY LEAD TO
ADDITIONAL FLOODING IN SOME AREAS. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-300500-
/O.NEW.KCAE.FA.A.0002.151230T0600Z-151231T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-AIKEN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN...
NORTH AUGUSTA
210 PM EST TUE DEC 29 2015

...FLOOD WATCH IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL 
  SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL GEORGIA...BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND 
  RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD... 
  EDGEFIELD...FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON... 
  MCCORMICK...NEWBERRY...RICHLAND AND SALUDA. 

* FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING

* LOCALIZED HEAVY RAINFALL OVERNIGHT...COMBINED WITH VERY HEAVY
  RAINFALL LATE LAST WEEK HAS LEFT SOIL CONDITIONS SATURATED...
  WITH MANY LAKES AND RESEVOIRS NEAR OR AT FULL CAPACITY.
  ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER
  AMOUNTS IS EXPECTED WITH SHOWERS AND A FEW THUNDERSTORMS
  BEGINNING TONIGHT AND LASTING THROUGH WEDNESDAY NIGHT. THIS
  AMOUNT OF RAIN COMBINED WITH SATURATED SOIL CONDITIONS WILL
  LIKELY LEAD TO FLOODING IN SOME AREAS.

* IN ADDITION...WITH MANY MAINSTEM RIVERS AND LAKES AT OR NEAR
  FLOOD STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG
  MAINSTEM RIVERS AND LAKES LATER THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
MANNING
5 follow-up statements
282 
WGUS62 KCAE 300305
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
1005 PM EST TUE DEC 29 2015

...RAINFALL LATE TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL
FLOODING ACROSS THE AREA...

.A COLD FRONT STALLED NEAR THE AREA WILL PROVIDE THE FOCUS FOR
SHOWERS AND A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
LATE TONIGHT THROUGH WEDNESDAY NIGHT. THIS HEAVY RAINFALL MAY
LEAD TO ADDITIONAL FLOODING IN SOME AREAS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-301100-
/O.CON.KCAE.FA.A.0002.151230T0600Z-151231T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-AIKEN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN...
NORTH AUGUSTA
1005 PM EST TUE DEC 29 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... 
  FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... 
  NEWBERRY...RICHLAND AND SALUDA. 

* FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING

* LOCALIZED HEAVY RAINFALL IS EXPECTED TO MOVE INTO THE AREA LATE
  TONIGHT. THIS HEAVY RAINFALL WILL BE COMBINED WITH SATURATED
  SOIL CONDITIONS FROM PREVIOUS RAINFALL. MANY LAKES AND
  RESERVOIRS ARE NEAR OR AT FULL CAPACITY. ADDITIONAL HEAVY
  RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS IS
  EXPECTED WITH SHOWERS AND A FEW THUNDERSTORMS BEGINNING LATE
  TONIGHT AND LASTING THROUGH WEDNESDAY NIGHT. THIS AMOUNT OF RAIN
  COMBINED WITH THE SATURATED SOIL CONDITIONS WILL LIKELY LEAD TO
  FLOODING IN SOME AREAS.

* IN ADDITION...WITH MANY MAINSTEM RIVERS AND LAKES AT OR NEAR 
  FLOOD STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG 
  MAINSTEM RIVERS AND LAKES LATER THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
886 
WGUS62 KCAE 301014
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
514 AM EST WED DEC 30 2015

...RAINFALL LATE TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL
FLOODING ACROSS THE AREA...

.A COLD FRONT STALLED NEAR THE AREA WILL PROVIDE THE FOCUS FOR
SHOWERS AND A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL TODAY
THROUGH TONIGHT. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL
FLOODING IN SOME AREAS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-301815-
/O.CON.KCAE.FA.A.0002.000000T0000Z-151231T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-AIKEN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN...
NORTH AUGUSTA
514 AM EST WED DEC 30 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... 
  FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... 
  NEWBERRY...RICHLAND AND SALUDA. 

* THROUGH THURSDAY MORNING

* RAINFALL HAS BEGUN MOVING INTO THE AREA WITH LOCALIZED HEAVY
  RAINFALL EXPECTED POSSIBLE THROUGH TONIGHT WITH RAINFALL AMOUNTS
  OF 1 TO 2 INCHES POSSIBLE. THIS HEAVY RAINFALL WILL COMBINE WITH
  SATURATED SOIL CONDITIONS FROM PREVIOUS RAINFALL ALONG WITH
  RIVER AND LAKE LEVELS NEAR OR AT FULL CAPACITY TO PRODUCE
  FLOODING. 

* IN ADDITION...WITH MANY RIVERS AND LAKES AT OR NEAR FLOOD
  STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG RIVERS
  AND LAKES LATER THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
468 
WGUS62 KCAE 302126
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
426 PM EST WED DEC 30 2015

...RAINFALL LATE TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL
FLOODING ACROSS THE AREA...

.A COLD FRONT STALLED NEAR THE AREA WILL PROVIDE THE FOCUS FOR
SHOWERS AND A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THROUGH
TONIGHT. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLOODING IN
SOME AREAS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-311200-
/O.CON.KCAE.FA.A.0002.000000T0000Z-151231T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-AIKEN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN...
NORTH AUGUSTA
426 PM EST WED DEC 30 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... 
  FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... 
  NEWBERRY...RICHLAND AND SALUDA. 

* THROUGH THURSDAY MORNING

* LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH TONIGHT
  WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THIS HEAVY
  RAINFALL WILL COMBINE WITH SATURATED SOIL CONDITIONS FROM
  PREVIOUS RAINFALL ALONG WITH RIVER AND LAKE LEVELS NEAR OR AT
  FULL CAPACITY TO PRODUCE FLOODING.

* IN ADDITION...WITH MANY RIVERS AND LAKES AT OR NEAR FLOOD
  STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG RIVERS
  AND LAKES LATER THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
419 
WGUS62 KCAE 311007
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
507 AM EST THU DEC 31 2015

...RAINFALL LATE TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL
FLOODING ACROSS THE AREA...

.COLD FRONT CONTINUES TO SLOWLY CROSS THE REGION PROVIDING
ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS. LOCALLY HEAVY RAINFALL
REMAINS POSSIBLE AND MAY LEAD TO ADDITIONAL FLOODING IN SOME
AREAS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-311200-
/O.CON.KCAE.FA.A.0002.000000T0000Z-151231T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-AIKEN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN...
NORTH AUGUSTA
507 AM EST THU DEC 31 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... 
  FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... 
  NEWBERRY...RICHLAND AND SALUDA. 

* UNTIL 7 AM EST THIS MORNING

* LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE EARLY THIS MORNING.
  THIS HEAVY RAINFALL WILL COMBINE WITH SATURATED SOIL CONDITIONS
  FROM PREVIOUS RAINFALL ALONG WITH RIVER AND LAKE LEVELS NEAR OR
  AT FULL CAPACITY TO PRODUCE FLOODING.

* IN ADDITION...WITH MANY RIVERS AND LAKES AT OR NEAR FLOOD 
  STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG 
  RIVERS AND LAKES LATER THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
999 
WGUS62 KCAE 311111
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
611 AM EST THU DEC 31 2015

...RAINFALL THIS MORNING MAY LEAD TO ADDITIONAL FLOODING ACROSS
THE AREA...

.COLD FRONT CONTINUES TO SLOWLY CROSS THE REGION PROVIDING
ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS. LOCALLY HEAVY
RAINFALL REMAINS POSSIBLE AND MAY LEAD TO ADDITIONAL FLOODING IN
SOME AREAS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-311500-
/O.EXT.KCAE.FA.A.0002.000000T0000Z-151231T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-AIKEN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN...
NORTH AUGUSTA
611 AM EST THU DEC 31 2015

...FLOOD WATCH NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... 
  FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... 
  NEWBERRY...RICHLAND AND SALUDA. 

* UNTIL 10 AM EST THIS MORNING

* LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE EARLY THIS 
  MORNING. THIS HEAVY RAINFALL WILL COMBINE WITH SATURATED SOIL 
  CONDITIONS FROM PREVIOUS RAINFALL ALONG WITH RIVER AND LAKE 
  LEVELS NEAR OR AT FULL CAPACITY TO PRODUCE FLOODING. 

* IN ADDITION...WITH MANY RIVERS AND LAKES AT OR NEAR FLOOD 
  STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG 
  RIVERS AND LAKES LATER THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
AWP

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flood watch went out at Dec 29, 9:58 AM EST, 4 hours 12 minutes earlier.

Area forecast discussion, Dec 29, 9:58 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
958 AM EST TUE DEC 29 2015

.SYNOPSIS...
UNSEASONABLY WARM WEATHER ALONG WITH THE CHANCE FOR SHOWERS WILL
CONTINUE THROUGH THURSDAY AS A COLD STALL NEAR THE FORECAST AREA.
THE COLD FRONT WILL FINALLY MOVE OFFSHORE FRIDAY. COOL AND DRY
HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER RIDGE REMAINS OVER THE WESTERN ATLANTIC PROMOTING
SOUTHWESTERLY FLOW ALOFT INTO THE SOUTHEASTERN STATES. A COLD
FRONT OVER THE WESTERN CAROLINAS AND NORTHEAST GEORGIA IS
FORECAST TO REMAIN JUST WEST OF THE MIDLANDS AND CSRA LEAVING OUR
AREA IN AN UNSEASONABLY WARM AND MOIST AIRMASS TODAY. REGIONAL
RADAR LATE THIS MORNING SHOWS A THIN LINE OF LIGHT SHOWERS MOVING
NORTHEAST ACROSS THE CENTRAL MIDLANDS AND CSRA. CANNOT RULE OUT
ISOLATED THUNDER THIS AFTERNOON GIVEN WEAK INSTABILITY. THE
HIGHEST INSTABILITY IS FORECAST EAST OF THE MIDLANDS ACROSS THE
COASTAL PLAINS. SPC SHOWS THE ENTIRE AREA IN THE GENERAL
THUNDERSTORM CATEGORY TODAY. POPS WILL INCREASE LATE TONIGHT
ACROSS THE WESTERN COUNTIES AS NEXT SURGE OF MOISTURE LIFTS NORTH
INTO THE AREA.

WILL LEAN TOWARD THE WARM SIDE OF GUIDANCE TEMPERATURES WITH
HIGHS IN THE MID 70S TO AROUND 80 AND LOWS TONIGHT IN THE LOWER
60S WEST TO UPPER 60S EAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
WARM AND HUMID CONDITIONS CONTINUE WITH WIDESPREAD SHOWERS
ESPECIALLY WEDNESDAY...HEAVIEST WESTERN PORTIONS. TEMPERATURES
NEAR GUIDANCE BLEND WITH LOWER 70S WEST TO THE UPPER 70S EAST ON
WEDNESDAY...A LITTLE ON THURSDAY WITH HIGHS IN THE MID 60S TO MID
70S.

AN UPPER LEVEL RIDGE OVER THE EASTERN QUARTER OF THE OF THE
COUNTRY ON WEDNESDAY WILL FINALLY WEAKEN AND SLIDE OUT TO SEA
THURSDAY. A COLD FRONT IS FORECAST TO STALL OVER WESTERN SC
BECOMING FOCAL POINT FOR WIDESPREAD SHOWERS WEDNESDAY AND
WEDNESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON...
THOUGH IT APPEARS THE STRONGEST STORMS WILL BE WEST OF THE CSRA
AND MIDLANDS ALONG THE STALLED FRONT. THE GFS PUSHES THE COLD
FRONT SOUTH AND EAST OF THE AREA ON THURSDAY. THE ECMWF IS
TRENDING SLOWER...THUS HOLDING A CHANCE OF SHOWERS ACROSS THE AREA
FRIDAY INTO FRIDAY NIGHT. THE GFS ENSEMBLE POPS ARE TRENDING
WETTER FOR FRIDAY ALSO.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
GFS AND ECMWF SIMILAR MOVING A RIDGE OF HIGH PRESSURE ACROSS THE
FORECAST AREA SATURDAY. A DRIER AND COOLER AIR MASS SHOULD
OVERSPREAD THE REGION THIS WEEKEND WITH SLIGHTLY NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
A STALLED FRONTAL BOUNDARY WILL REMAIN WEST OF THE FORECAST AREA
TODAY WITH A WARM AND MOIST AIRMASS IN PLACE. ONLY A FEW LIGHT
SHOWERS ON RADAR LATE THIS MORNING WHICH MAY AFFECT CAE/CUB/AGS
THROUGH 16Z AND OGB THROUGH 17Z. RAIN SHOWERS AND EVEN A
THUNDERSTORM WILL BE POSSIBLE THIS AFTERNOON AS THE AIRMASS
BECOMES UNSTABLE AND MOISTURE REMAINS ELEVATED. EXPECT CEILINGS TO
RETURN TO VFR BY EARLY AFTERNOON BUT MAY SEE RESTRICTIONS IN
SHOWERS/STORMS THAT MOVE OVER THE TAF SITES. WIDESPREAD
RESTRICTIONS ARE EXPECTED TO RETURN TONIGHT AND CONTINUE INTO
WEDNESDAY AS RAINFALL OVERSPREADS THE AREA. RAIN MAY BE MODERATE
TO HEAVY AT TIMES OVERNIGHT AND WEDNESDAY. WINDS WILL CONTINUE OUT
OF THE SOUTHWEST THROUGH THE AFTERNOON AT 8 TO 12 KNOTS WITH GUSTS
TO 18 KNOTS. WINDS WILL BECOME LIGHT THIS EVENING AND REMAIN LIGHT
THROUGH THE OVERNIGHT PERIOD.

EXTENDED AVIATION OUTLOOK...RESTRICTIONS EXPECTED THROUGH
THE END OF THE WEEK AS A SERIES OF FRONTAL SYSTEMS MOVE THROUGH
THE TAF SITES.

&&

.HYDROLOGY...
A COUPLE OF THE RIVER FORECAST POINTS REMAIN IN FLOOD STAGE BUT
THERE HAS BEEN A GENERAL FALLING TREND OVER THE PAST SEVERAL DAYS.
THE RAINFALL THAT THE REGION RECEIVED YESTERDAY AND OVERNIGHT
SHOULD RESULT IN MINOR RISES TODAY...HOWEVER...FLOODING CONCERNS
CONTINUE AS THE NEXT SYSTEM MOVES INTO THE REGION AND STALLS.
RAINFALL AMOUNTS OF A COUPLE INCHES WILL BE POSSIBLE WITH THE
HEAVIEST AMOUNTS CURRENTLY EXPECTED OVER THE UPSTATE AREAS. THIS
WILL RESULT IN RIVER AND LAKE LEVELS REMAINING HIGH WITH ANOTHER
ROUND OF FLOODING POSSIBLE FROM MID-WEEK ONWARD.

&&

.CLIMATE...
HIGH MAXIMUM TEMPERATURE RECORDS FOR TODAY AND TOMORROW...

COLUMBIA METRO AIRPORT (CAE)
DEC 29...78 SET IN 1984
DEC 30...80 SET IN 1984

AUGUSTA BUSH FIELD (AGS)
DEC 29...80 SET IN 1984
DEC 30...79 SET IN 1984

HIGH MINIMUM TEMPERATURE RECORDS FOR TODAY AND TOMORROW...

COLUMBIA METRO AIRPORT (CAE)
DEC 29...64 SET IN 2007
DEC 30...58 SET IN 1927

AUGUSTA BUSH FIELD (AGS)
DEC 29...64 SET IN 2007
DEC 30...62 SET IN 1875

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&
Hazardous weather outlook, Dec 29, 4:14 AM EST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
414 AM EST TUE DEC 29 2015

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
414 AM EST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

RIVER FLOODING WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOME AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE. THERE IS A CHANCE
FOR LOCALLY HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT THAT MAY
LEAD TO NEW OR WORSENING FLOODING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 2:33 PM ESTRiver Flood WarningCAEGreenwood, Newberry, Saluda4 days

Nearby

Flood Watches in South Carolina, 2015Flood Watches in Georgia, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.